Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 25, NWS Atlanta, GA

January 11, 20208 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 11, 2020, 8:20 PM EST for 8 counties in Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 8:20 PM EST (01:20 UTC)
Expired
Jan 11, 2020, 9:00 PM EST
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Taliaferro County, GA, Warren County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 8:38 PM ESTTSTM WND DMG1 N Powelton, GATREES DOWNED NEAR THE INTERSECTION OF OLD CRAWFORDVILLE HIGHWAY AND GA 22 EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 5:38 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2020-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2020-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS52 KFFC 120120
SVRFFC
GAC009-125-141-163-265-301-303-319-120200-
/O.NEW.KFFC.SV.W.0025.200112T0120Z-200112T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
820 PM EST Sat Jan 11 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wilkinson County in central Georgia...
  Northeastern Baldwin County in central Georgia...
  Warren County in east central Georgia...
  Hancock County in east central Georgia...
  Glascock County in east central Georgia...
  Central Washington County in east central Georgia...
  Southeastern Taliaferro County in east central Georgia...
  Northern Jefferson County in east central Georgia...

* Until 900 PM EST.

* At 820 PM EST, a severe thunderstorm was located over Linton, or 12
  miles northwest of Sandersville, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sandersville, Warrenton, Sparta, Gibson, Wrens, Stapleton, Avera,
  Norwood, Mitchell, Camak, Deepstep, Edge Hill, Edgehill, Hamburg
  State Park, Shoals, Downs, Beulah, Grange, Powelton and Agricola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EST for central and
east central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3320 8225 3287 8309 3315 8317 3362 8269
      3360 8269 3360 8267 3358 8264 3346 8259
      3341 8255 3335 8255 3333 8242 3331 8240
      3331 8233 3326 8225 3323 8223
TIME...MOT...LOC 0120Z 239DEG 50KT 3308 8299 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
996 
WWUS52 KFFC 120149
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
849 PM EST Sat Jan 11 2020

GAC009-319-120159-
/O.CAN.KFFC.SV.W.0025.000000T0000Z-200112T0200Z/
Wilkinson GA-Baldwin GA-
849 PM EST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON AND
NORTHEASTERN BALDWIN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EST for east central
Georgia.

LAT...LON 3320 8225 3297 8284 3310 8288 3344 8286
      3362 8269 3360 8269 3360 8267 3358 8264
      3346 8259 3341 8255 3335 8255 3333 8242
      3331 8240 3331 8233 3326 8225 3323 8223
TIME...MOT...LOC 0149Z 239DEG 50KT 3329 8258 

$$

GAC125-141-163-265-301-303-120200-
/O.CON.KFFC.SV.W.0025.000000T0000Z-200112T0200Z/
Warren GA-Hancock GA-Glascock GA-Washington GA-Taliaferro GA-
Jefferson GA-
849 PM EST Sat Jan 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR WARREN...NORTHEASTERN HANCOCK...GLASCOCK...NORTHEASTERN
WASHINGTON...SOUTHEASTERN TALIAFERRO AND NORTHERN JEFFERSON
COUNTIES...

At 849 PM EST, a severe thunderstorm was located near Bastonville, or
near Gibson, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sandersville, Warrenton, Gibson, Wrens, Stapleton, Avera, Norwood,
Mitchell, Camak, Edge Hill, Edgehill, Hamburg State Park, Shoals,
Downs, Grange, Agricola, Stellaville, Mesena, Bastonville and Cadley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EST for east central
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3320 8225 3297 8284 3310 8288 3344 8286
      3362 8269 3360 8269 3360 8267 3358 8264
      3346 8259 3341 8255 3335 8255 3333 8242
      3331 8240 3331 8233 3326 8225 3323 8223
TIME...MOT...LOC 0149Z 239DEG 50KT 3329 8258 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:59 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 11, 6:59 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
659 PM EST Sat Jan 11 2020

.PREV DISCUSSION... /Issued 247 PM EST Sat Jan 11 2020/

SHORT TERM /Tonight through Sunday Night/...
Current Radar loop shows the line of showers and thunderstorms
moving across Alabama and should begin pushing into NW GA by 3-4pm.
Just ahead of this line of storms is strong Southwesterly warm air
advection and dewpoints in the mid to upper 60s across GA. The
models are also showing Perceptible waters in the 1.5 to 1.8 inch
range. A strong low-level jet at 850 mb is contributing to very
strong low-level shear (40-50 kts) and 0-1 km helicity values of 200-
400 m2/s2. Southerly 0-6 km Bulk shear of 60-70 kts is also occurring
and is oriented nearly parallel to the system. I said all this to
say these values are abnormally high for this time of year and the
atmosphere is primed for some severe storms to move in this
afternoon/evening.

The main surface low is centered right along the AR/TN/MS border and
is still expected to move rapidly NE into the eastern Great Lake
states by 12z Sun. The cold front moves into NW GA this evening with
the line of severe storms just ahead of it. Showers have already
developed across the state but the severe storms will make their way
into NW GA by 3-4pm. This line is expected to continue pushing SE
through tonight. It should sweep through the Metro ATL area between 5-
9pm and through MCN and CSG between 6-10pm. Damaging wind gusts and
brief tornadoes embedded within the line will be the primary severe
weather hazards. The highest likelihood of severe weather is
expected in the western portion of the forecast area in the closest
vicinity to the low-level jet, where shear values will be the
greatest.

A brief period of cool, rain-free conditions can be expected on
Sunday morning across north Georgia after the passage of the cold
front to the south and east. However, this respite will be short-
lived as the front will stall across south Georgia as it orients
itself parallel to the southwesterly flow aloft and begin to retreat
back to the north as a warm front during the daytime Sunday.
Isentropic lift to the north of the frontal boundary will lead to
scattered showers with some isolated thunderstorms gradually
developing northward through the area during the afternoon hours on
Sunday and continuing through Monday.

01

LONG TERM /Monday through Saturday/...
Unsettled weather will persist for much of the long term portion of
the forecast. No major changes were needed.

Old frontal boundary remains stalled across portions of the CWA into
the middle of next week. This boundary will serve to focus rounds of
rainfall, some heavy at times. Currently, the axis if heaviest
rainfall is mainly along and north of the Interstate 20 corridor and
this has some run to run consistency. On average, one to three
inches of rainfall is progged, but some locally higher amounts are
possible in the higher elevations of NE GA.

A cold front is on track to move through later on Wednesday, with
high pressure briefly building back in for Thursday into early
Friday.

The other story (besides the additional rains) will be the
temperatures. Values around 20 degrees above normal are likely for
the first half of the week.

NListemaa

&&

.AVIATION...
00Z Update...
Line of strong to severe SHRA/TSRA currently moving across the
area. Will impact AHN/MCN over the next couple of hours. Reduced
vsbys will be possible in the line down to a mile or less. Gusty
winds in the 25-30kt range will continue behind the line with
gusts 30-45kts possible with the line. Wind gusts should diminish
overnight outside of the line of storms. IFR/MVFR cigs should
improve to MVFR/VFR later in the overnight hours although a sct
IFR/MVFR deck may linger through the overnight. Behind the line,
winds have shifted WSW/SW but will shift W overnight before
shifting NW around daybreak. Winds should shift back S/SE during
the day on Sunday. Wind speeds should be around 3-8kts Sunday.

//ATL Confidence...00Z Update...
Low to medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          51  67  56  70 / 100  40  70  60
Atlanta         50  66  57  70 / 100  30  70  60
Blairsville     45  65  48  64 / 100  10  60  70
Cartersville    47  65  52  68 / 100  10  60  60
Columbus        52  69  60  75 / 100  40  70  60
Gainesville     49  66  53  67 / 100  20  70  60
Macon           56  67  59  76 /  90  50  60  50
Rome            46  64  50  67 /  90   5  50  60
Peachtree City  49  67  56  72 / 100  40  70  60
Vidalia         64  74  63  79 /  80  60  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until midnight EST tonight for the following
zones: Baldwin...Bleckley...Clarke...Dodge...Emanuel...
Glascock...Greene...Hancock...Jefferson...Johnson...Laurens...
Madison...Montgomery...Morgan...Oconee...Oglethorpe...Pulaski...
Putnam...Taliaferro...Telfair...Toombs...Treutlen...Twiggs...
Warren...Washington...Wheeler...Wilcox...Wilkes...Wilkinson.

Wind Advisory until 10 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Forsyth...Glascock...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

Tornado Watch until 9 PM EST this evening for the following
zones: Banks...Barrow...Bibb...Butts...Chattahoochee...Clayton...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dooly...Fayette...
Forsyth...Gwinnett...Hall...Harris...Henry...Houston...Jackson...
Jasper...Jones...Lamar...Lumpkin...Macon...Marion...Meriwether...
Monroe...Muscogee...Newton...North Fulton...Peach...Pike...
Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...
Talbot...Taylor...Towns...Troup...Union...Upson...Walton...
Webster...White.

High Wind Warning until 10 PM EST this evening for the following
zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...
Gilmer...Gordon...Lumpkin...Murray...Pickens...Towns...Union...
Walker...White...Whitfield.

&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...Reaves
Hazardous weather outlook, Jan 11, 7:31 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
731 PM EST Sat Jan 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
731 PM EST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A line of showers and thunderstorms will continue to move across
portions of central Georgia through the rest of this evening. Some
storms may be strong to severe across portions of eastern and
central Georgia. The primary storm threats continue to be damaging
wind gusts in excess of 60 mph along with the potential for a few
tornadoes.

In addition, the wind advisory remains in effect through 10 PM
this evening as strong winds are expected to continue. Strong wind
gusts especially in the higher elevations of north Georgia could
bring down trees and powerlines. The High Wind Warning is still
in effect for parts of north Georgia, generally north of a Rome to
Jasper line until 10 PM this evening.

As the storms move through later today and tonight, periods of heavy
rain could result in localized flooding. The severe threat should
end west to east this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and a few thunderstorms will persist over central Georgia on
Sunday, developing again across the entire area by Monday. Heavy
rainfall could again lead to flooding concerns as soils will be
saturated from previous rains. Showers and thunderstorms will
persist into Friday with possibly a brief break on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters should continue to submit reports of severe weather through
the web by going to weather.gov/atlanta.

In the hours before

Local storm report, Jan 11, 7:49 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     EUHARLEE                34.15N  84.93W
01/11/2020                   BARTOW             GA   EMERGENCY MNGR

            THE ROOF OF A CHURCH WAS BLOWN OFF NEAR THE
            INTERSECTION OF BURGE'S MILL RD AND COVERED BRIDGE RD.
            TIME INDICATED BY RADAR.

&&

EVENT NUMBER FFC2000026

TV
Local storm report, Jan 11, 7:51 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     4 WSW SENEY             34.06N  85.19W
01/11/2020                   POLK               GA   PUBLIC

            A LARGE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            COLQUILT RD AND CUT LOG RD. TIME INDICATED BY RADAR.

&&

EVENT NUMBER FFC2000027

TV
Local storm report, Jan 11, 7:53 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 ESE TALMADGE          34.41N  84.53W
01/11/2020                   PICKENS            GA   TRAINED SPOTTER

            A LARGE PINE TREE WAS REPORTED DOWN ON THE 5200 BLOCK
            OF HENDERSON MOUNTAIN RD. TIME INDICATED BY RADAR.

&&

EVENT NUMBER FFC2000028

TV
Special weather statement, Jan 11, 7:56 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EST Sat Jan 11 2020

GAZ039-051-061-062-075-120145-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
756 PM EST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES...
NORTHEASTERN HANCOCK...GLASCOCK AND WARREN COUNTIES UNTIL 845 PM
EST...

At 756 PM EST...a line of strong thunderstorms was along a line
extending from Rice Town to near Sandy Cross to Beulah...and moving
east at 35 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Warrenton, Sparta, Gibson, Crawfordville, Tignall,
Norwood, Mitchell, Sharon, Camak, Springfield, Delhi, Shoals,
Holliday Park, Powelton, Newtown, Agricola, Danburg, Mesena and
Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8245 3319 8256 3318 8274 3324 8276
      3320 8285 3317 8287 3315 8310 3354 8289
      3394 8285 3399 8266 3386 8261 3387 8257
      3383 8260 3364 8248 3366 8251 3364 8256
      3365 8258 3360 8265 3341 8255 3335 8255
TIME...MOT...LOC 0056Z 271DEG 32KT 3404 8269 3360 8279 3317 8304

WIND...50MPH
Special weather statement, Jan 11, 7:58 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EST Sat Jan 11 2020

GAZ105>109-120200-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
758 PM EST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
WILCOX...SOUTHWESTERN DODGE AND PULASKI COUNTIES UNTIL 900 PM EST...

At 758 PM EST...a strong thunderstorm was near Cordele...moving east
at 45 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Eastman, Vienna, Abbeville, Rochelle, Arabi, Pineview,
Rhine, Chauncey, Pitts, Union, Richwood, Mock Springs, Seville,
Ocmulgee Banks, Finleyson, Pleasant View, Tippettville, Raines and
Double Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3186 8394 3193 8392 3202 8395 3224 8360
      3229 8325 3220 8303 3193 8316 3190 8321
      3188 8319 3186 8320 3185 8336 3185 8361
      3182 8361 3181 8374
TIME...MOT...LOC 0058Z 250DEG 38KT 3197 8383

WIND...50MPH
Special weather statement, Jan 11, 8:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EST Sat Jan 11 2020

GAZ083-094-095-120130-
Peach GA-Houston GA-Twiggs GA-
816 PM EST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PEACH...HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 830 PM EST...

At 815 PM EST...a strong thunderstorm was over Houston Lake, or near
Perry...moving northeast at 75 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Robins Air Force Base, Hayneville,
Meadowdale, Sand Bed, Bullard, Houston Lake, Lakewood, Huber,
Elberta, Bonaire, Kathleen, Klondike and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8378 3252 8384 3267 8364 3266 8360
      3267 8360 3267 8361 3270 8361 3274 8356
      3263 8343 3234 8358
TIME...MOT...LOC 0115Z 222DEG 63KT 3248 8368

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:14 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Sumter, Twiggs46 min
Jan 11, 7:22 PM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Taliaferro, Wilkes38 min
Jan 11, 7:43 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Twiggs, Washington, Wilkinson47 min
Jan 11, 7:54 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more51 min
Jan 11, 7:56 PM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Warren, Wilkes49 min
Jan 11, 7:58 PM ESTSpecial Weather StatementFFCCrisp, Dodge, Pulaski, Wilcox62 min
Jan 11, 8:01 PM ESTSevere Thunderstorm WarningFFCWilkes29 min
Jan 11, 8:07 PM ESTTornado WarningFFCWilkes13 min
Jan 11, 8:16 PM ESTSpecial Weather StatementFFCHouston14 min
Jan 11, 8:30 PM ESTSpecial Weather StatementFFCJohnson, Washington30 min
Jan 11, 9:00 PM ESTSpecial Weather StatementFFCJefferson, Johnson30 min
Jan 11, 9:02 PM ESTSpecial Weather StatementFFCWilcox28 min
Jan 11, 9:27 PM ESTSpecial Weather StatementFFCDodge, Telfair, Wheeler48 min
Jan 11, 10:02 PM ESTSpecial Weather StatementFFCEmanuel, Treutlen28 min
Jan 11, 10:16 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler44 min
Jan 11, 10:40 PM ESTSpecial Weather StatementFFCToombs35 min
Jan 12, 1:19 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery26 min
Jan 12, 3:11 PM ESTSpecial Weather StatementFFCEmanuel34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.